Idaho, 2019Funnel Cloud in Idaho, September 9, 2019
September 9, 2019 · NWS OTX · 1 event in 1 county or zone
From September 8th through September 11th a slow moving upper level low pressure with a shield of wrap around Pacific moisture passed through eastern Washington and north Idaho. Areas of moderate to locally heavy rain showers and a few thunderstorms ranged through out the region during this cool and unstable wet period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From September 8th through September 11th a slow moving upper level low pressure with a shield of wrap around Pacific moisture passed through eastern Washington and north Idaho. Areas of moderate to locally heavy rain showers and a few thunderstorms ranged through out the region during this cool and unstable wet period. One of these storms produced a short lived funnel cloud near Rathdrum.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 9, 9:53 AM PST, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 9, 9:53 AM PST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1053 AM PDT Mon Sep 9 2019
.SYNOPSIS...
Cool and unsettled weather will linger through at least the
middle of this week. Several opportunities for precipitation will
be found, along with the potential for some thunderstorms. Drier
conditions are possible toward Thursday, before more shower and
thunderstorm chances arrive for the end of the week.
&&
.DISCUSSION...
Update to the forecast to increase the precip chances and amounts
for the Spokane and Couer D'Alene areas as slow moving rain
showers impact this area. These showers will bring brief periods
of heavy rain and lead to possible urban and low area flooding
through the early afternoon.
&&
.AVIATION...
18Z TAFS: An upper level low pressure system will sit over the
Northwest over the next couple of days. Multiple spokes of energy
will swing around and spark showers and a few low confidence
thunderstorms. The boundary layer is very moist as well. Winds
have switched to the southwest across the basin and Spokane
Area/Palouse. Drier air is expected to mix into the region and
allowing for some breaks in the clouds and improving low cloud
ceilings. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 63 48 70 47 71 48 / 80 30 20 20 10 0
Coeur d'Alene 62 48 69 45 71 46 / 80 20 20 20 10 10
Pullman 64 45 68 43 69 43 / 30 20 40 30 20 10
Lewiston 72 53 74 53 74 53 / 30 20 30 30 20 10
Colville 64 47 73 39 77 39 / 70 60 40 40 10 0
Sandpoint 60 47 67 44 70 45 / 80 40 40 30 10 10
Kellogg 58 48 66 48 67 49 / 70 30 50 50 40 30
Moses Lake 73 50 74 49 76 48 / 40 30 30 30 0 0
Wenatchee 71 54 71 56 75 56 / 50 30 50 30 0 0
Omak 68 53 71 51 75 51 / 60 60 50 30 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Sep 9, 5:00 AM PST, 6 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
600 AM PDT Mon Sep 9 2019
IDZ002>004-026-027-WAZ031>033-101300-
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
Washington Palouse-
600 AM PDT Mon Sep 9 2019
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
IDZ001-WAZ034>038-041>044-101300-
Northern Panhandle-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-
600 AM PDT Mon Sep 9 2019
This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Slow moving wet thunderstorms will be possible this afternoon.
These storms will be capable of heavy rainfall and the potential
for localized flooding or mudslides, especially around the burn
scars or steep terrain.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Isolated thunderstorms remain possible in the mountains Tuesday and
Wednesday. Storms will once again pose a risk for localized flooding
or mudslides, especially around the burn scars or steep terrain.
Funnel Cloud, Kootenai
- When
- September 9, 11:00 AM PST to 11:10 AM PST
- Where
- Kootenai County, 3 mi SSW of Rathdrum
- Reported by
- Broadcast Media
- Coordinates
- 47.780, -116.925
A brief Funnel Cloud was reported by the public to local broadcast media near Rathdrum. Time estimated from radar data.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, September 9 to 10, 2019$212,000 · 61 kt wind · 28 events
- Damaging Winds and Lightning Strike in Louisiana, September 9, 201910 injured · 52 kt wind · 7 events
- Damaging Winds in Louisiana, September 9, 2019$480,000 · 83 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Mississippi, September 9, 20191 injured · $155,000 · 55 kt wind · 15 events
- Hail and Damaging Winds in Georgia, September 9 to 10, 2019$105,000 · 1.5 in hail · 19 events
- Damaging Winds in Arkansas, September 9, 2019$75,000 · 60 kt wind · 2 events
- Damaging Winds in Virginia, September 9, 2019$38,000 · 60 kt wind · 5 events
- Tornadoes in South Dakota, September 9, 2019EF1 · 5 events
- Damaging Winds in Iowa, September 9, 2019$33,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, September 9, 2019$16,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, September 9 to 10, 201970 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, September 9, 2019$12,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855383.